Early rapid rise in intraocular pressure after intravitreal triamcinolone acetonide injection.

Published

Journal Article

PURPOSE: To report the occurrences of early rapid increases in intraocular (IOP) after intravitreal glucocorticoid injection. DESIGN: Observational case series. METHODS: We retrospectively reviewed the records of three patients seen and treated at Duke Eye Center. RESULTS: In all three cases, a significant rise in IOP occurred within 1 week of intravitreal triamcinolone injection for refractory macular edema. In one patient, a white material was found in the angle on gonioscopy. All three cases required surgical intervention to reduce the IOP. CONCLUSIONS: Considering the early rapid rise in IOP in these three cases, we suggest that clinicians closely monitor patients after intravitreal triamcinolone injections for the development of acute glaucoma. Additionally, it may be advisable to perform gonioscopic examinations to look for any abnormal accumulation of material in the angle.

Full Text

Duke Authors

Cited Authors

  • Singh, IP; Ahmad, SI; Yeh, D; Challa, P; Herndon, LW; Allingham, RR; Lee, PP

Published Date

  • August 2004

Published In

Volume / Issue

  • 138 / 2

Start / End Page

  • 286 - 287

PubMed ID

  • 15289140

Pubmed Central ID

  • 15289140

International Standard Serial Number (ISSN)

  • 0002-9394

Digital Object Identifier (DOI)

  • 10.1016/j.ajo.2004.03.001

Language

  • eng

Conference Location

  • United States